Ovarian cancer: A week after chemo

Posted by colfordconnors @colfordconnors, Dec 6, 2018

I am doing chemo for ovarian cancer and find the week after chemo very stressful. First of all they usually have trouble setting up my IV. I do not have a port. For the week after chemo I am constipated and feel terriable. I take something for the bowels them I have the diareaha. For 6-7 days I feel off. Like I might throw up, like I am not in balance. Not sure what to eat, have trouble sleeping, tired, etc. Have you got any suggestions for making that week any better. Thanks

I take my chemo in pill form. I’m actually on day 4 of a treatment today.
The first few days is nothing, just tired then the next 7 days literally suck.
All including what you mentioned. Sickly feeling, constipated, then finally the couple days of living on the toilet. I’m trying this time to take some miralax every day during to see if it helps.
I too would like some advice.
I’m on my 6 th treatment, and hopefully my last!

REPLY

Didn’t have this reaction until quite a while into chemo but did take stool softeners and tried to be relaxed and rest. When this reaction started I needed blood transfusions and the leg weakness has gone on for quite a while. Be careful not to fall. Be very mindful about not tensing up about it all.Meditation? Listening to music and dreaming? It is hard.

REPLY

The nurses have problems with my IV also. As soon as I am in treatment room, they start a heating pad on my arm, that helps. Also, make sure you drink plenty of fluids the day before treatment. With diarrhea you are probably dehydrated which makes it harder to start an IV.

Ask your nurse for suggestions, they have been very helpful with suggestions for dealing with side effects for me.

Laurie

REPLY

I am on the pill form as well. Infound that Miralax was not the right answer. I take Benefiber every day-it helps with both the constipation and the diarrhea. I tried Miralax and Seneca. Miralax was hard to regulate-every Day was too much, but finding the right schedule was tough. Seneca made me sick. I am also working on eating a high fiber diet.

REPLY

Hope this past week has been better for you. I’m only almost a week past second infusion so I may not be the best judge. I love prunes so if needed I eat 4 warm prunes with warm milk. Takes about 4 hours to work. Relaxation is probably the key which can be a tad difficult if ur a news junky. They have trouble with my veins too. They have both times settled on the elbow area but she was not happy with that. I don’t know why. We have been using recipes from the cooking through cancer treatment to recovery which the oncology practice gave us during orientation. It mentions nausea specifically at least I think that was the one. Take 1 Pepcid ac first thing on the two days after infusion. My stomach likes to proclaim what ARE u doing?! Non-dairy and non- soy stuff has been helpful. When I had to make the charge into the bathroom I took a dose of med EACH time I went. Am looking forward to trying meditation. Hope some of that helps.

REPLY

Sometimes just giving in to the notion that these days will be difficult and try to think of things to distract yourself from the physical discomforts as you are able. Think lamaze method. For me the boredom of being confined and too tired or sick to do anything was almost as bad as the nausea, bone aches, constipation and diarrhea. Knowing it will be done in a few days helps. Talking with my family and friends helped, tv, movies, books, but in the end the time passes.

REPLY
Please login or register to post a reply.